MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013466-120
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual and functional inspection was performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents and/or complaints from this lot.It should be noted that the armada 18 instruction for use (ifu) states: inflation in excess of the rated burst pressure may cause the balloon to rupture.The rated burst pressure for this device is 14 atmospheres as indicated on the product label.It could not be determined if inflating the balloon slightly over the rated burst pressure contributed to the rupture.The investigation determined the reported balloon rupture appears to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right lower extremity.A 4.0x120mm armada 18 balloon catheter was prepped outside the anatomy prior to use.The balloon ruptured at 16 atmospheres during the first inflation.The procedure was successfully completed with a new 4.0x120mmarmada 18 balloon catheter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12393690
Report Number2024168-2021-07705
Device Sequence Number4264047
Product Code LIT
UDI-Device Identifier08717648207990
UDI-Public08717648207990
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number1013466-120
Device Catalogue Number1013466-120
Device Lot Number9112041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight69